Tropical Storm, Bath
- When
- September 18, 7:00 PM EST to 11:30 PM EST
- Where
- Bath forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.059, -79.741 (the zone’s center; the record gives no point)
As Tropical Storm Isabel moved inland, winds sustained at 25 to 50 mph with gusts to near 60 mph during the late afternoon of the 18th through the early morning of the 19th, especially over the higher elevations, resulted in numeorus trees and power lines being downed.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
As Tropical Storm Isabel moved inland, winds sustained at 25 to 50 mph with gusts to near 60 mph during the late afternoon of the 18th through the early morning of the 19th, especially over the higher elevations, resulted in numeorus trees and power lines being downed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 18, 6:40 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY WFO CHARLESTON WV
740 PM EDT THU SEP 18 2003
WFO BLACKSBURG IS CURRENTLY DOWN DUE TO FIBER OPTIC LINE CUT...AND
THEREFORE IS UNABLE TO ISSUE PRODUCTS. THE INLAND TROPICAL STORM
WIND WARNING HAS BEEN EXPANDED A FEW COUNTIES WESTWARD...WHILE THE
WIND ADVISORY REMAINS IN PLACE. ZONE FORECAST ALSO UPDATED TO
REFLECT CHANGES. PLEASE REFER TO WBCNPWRNK FOR FURTHER DETAILS OF
THE WARNINGS AND ADVISORIES.
.RNK...
NC...INLAND TROPICAL STORM WIND WARNING TONIGHT NCZ004>006.
FLOOD WATCH FOR TONIGHT NCZ006.
VA...INLAND TROPICAL STORM WIND WARNING TONIGHT
VAZ014...VAZ017>020...VAZ022>024...VAZ032>035...VAZ043>047...
VAZ058>059.
FLOOD WATCH TONIGHT
VAZ019>020...VAZ023>024...VAZ034>035...VAZ044>047...VAZ058>059.
WIND ADVISORY TONIGHT FOR VAZ011.
WV...WIND ADVISORY FOR TONIGHT WVZ043>045.
HCNCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 505 AM EDT THU SEP 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY HURRICANE ISABEL IS EXPECTED TO TRACK NORTH NORTHWEST INTO SOUTHEAST VIRGINIA BY THIS EVENING...AND THEN INTO NORTHERN VIRGINIA BY FRIDAY MORNING. THIS TRACK COULD BRING TROPICAL STORM FORCE WINDS OF GREATER THAN 35 MPH TO LOCATIONS ACROSS EASTERN PORTIONS OF THE PIEDMONT OF VIRGINIA AND NORTH CAROLINA. IN PARTICULAR...LOCATIONS EAST OF A LINE FROM REIDSVILLE NORTH CAROLINA TO DANVILLE...TO LYNCHBURG TO AMHERST IN VIRGINIA...HAVE THE GREATEST CHANCE OF HAVING TROPICAL STORM FORCE WINDS. IN ADDITION...RAINFALL AMOUNTS OF GREATER THAN TWO INCHES MAY OCCUR FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING...MAINLY EAST OF A LINE FROM SOUTH BOSTON TO LYNCHBURG TO LEXINGTON. PLEASE SEE THE FOLLOWING PRODUCTS...WBCNPWRNK...WBCFFARNK AND WBCSPSRNK REGARDING THE LATEST WATCHES...WARNINGS AND ADVISORIES. THESE PRODUCTS CAN BE VIEWED ON THE BLACKSBURG OFFICE INTERNET PAGE AT WWW.ERH.NOAA.GOV/ER/RNK. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH, NC
720 PM EDT THU SEP 18 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM CASWELL NC NUMEROUS TREES DOWN
09/18/03 YANCEYVILLE THROUGHOUT COUNTY. EVENTS
OCCURRED FROM 500 TO 600 PM.
0530 PM STOKES NC NUMEROUS TREES DOWN
09/18/03 DANBURRY THROUGHOUT COUNTY.The national radar mosaic for the moment the first event began.
9 tropical storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, September 2003The 2003 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337315, 5337318, 5337319, 5337320, 5337321, 5337323, 5337322, 5337317, 5337316.